It is currently Fri Aug 18, 2017 8:22 pm



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 9 posts ] 
Author Message
PostPosted: Tue Oct 28, 2014 2:28 pm 
Offline
Average Poster
Average Poster

Joined: Tue Oct 28, 2014 2:23 pm
Posts: 10
Can this be done comfortably? I can give more details if needed but basically, I've been taking Subutex 3-4x daily(so 24-32mg) for quite a few months. Can I suddenly drop down to 8mg without noticing any withdrawal symptoms? I know with pretty much any other drug the answer would be obvious, but I'm not sure about Suboxone due to the long half life, ceiling effect, etc.

It's worth mentioning that I saw a new doctor a few months ago(decided to stick with my old doc) and he tried to talk me into going down to 8mg a day. He said that 8mg is pretty much all your body will react to and taking anything more is a waste. No idea how accurate that is, but hopefully it had some truth to it.

Thank you very much!


Top
 Profile  
 
PostPosted: Tue Oct 28, 2014 3:44 pm 
Offline
Moderator
Moderator
User avatar

Joined: Tue Mar 11, 2014 10:48 pm
Posts: 1313
Hey Trilot,
Short answer, yes, mostly likely you wouldnt feel much discomfort if any.
Im assuming you do know something about the ceiling effect an half life as it was in your post.

Im not a dr, however i myself made a large 50% drop from 16mgs to 8mgs over night and felt Better not worse.
This new dr you talked with is on to something. If we believe that the ceiling is between 4 to 8 mgs, some say higher, then a 50% DROP from 24mgs shouldn't be painful.

The only other problem i see is the fact that you dose 4 times a day. This reaching for a dose could play head games with you. So, maybe try 12mgs the first few days and see how you do. Once aday dosing is the perfured method, but just cut thoses doses in half each time you dose.
Just my opinion, and i think you ll do fine. My side effect droped as i lowered my dose.



Razor..


Top
 Profile  
 
PostPosted: Tue Oct 28, 2014 4:16 pm 
Offline
Average Poster
Average Poster

Joined: Tue Oct 28, 2014 2:23 pm
Posts: 10
Thank you razor55! My mind loves playing tricks on me, so I'm sure that I'll feel like I'm withdrawing but knowing it's all in my head will definitely help :) I'm also planning on going to my first NA meeting tomorrow night and will hopefully find some support there as well. I've been putting this off for way too long and I'm excited to start my journey of getting off Subutex!


Top
 Profile  
 
Our Sponsors
PostPosted: Tue Oct 28, 2014 4:52 pm 
Offline
Moderator
Moderator
User avatar

Joined: Tue Mar 11, 2014 10:48 pm
Posts: 1313
You will be fine. And you will fine plenty of help at na getting off subutex. If your going off bupe it is best to have some other recovery to be working on.

Best of luck and maybe check out the Stopping Sub forum here if you havnt already T. Many good threads there too.....


Top
 Profile  
 
PostPosted: Wed Oct 29, 2014 12:03 am 
Offline
Moderator
Moderator
User avatar

Joined: Sun Jan 02, 2011 12:35 am
Posts: 2801
Location: Southwest
Just don't make too large of drop. 32 to 24, wait a week, 24 to 16 is easy, and then 16 to 8 mg's can be done within a month or six weeks. Just don't go from 32 to 8 mgs.

r

_________________
Don't take yourself so damn seriously


Top
 Profile  
 
PostPosted: Wed Oct 29, 2014 3:27 pm 
Offline
Average Poster
Average Poster

Joined: Tue Oct 28, 2014 2:23 pm
Posts: 10
Thank you again razor55! And rule62, I wish I could do that but it's not an option. I haven't been taking my meds as prescribed and instead of buying more off the street, this time I want to make what I have left last until my next doc appointment. This forum is so wonderful and I know I can find support for my addiction issues both here and NA. I just wanted to know what physical/emotional ramifications I might expect from making such as large drop in dosage. Thank you both again for your advice!


Top
 Profile  
 
PostPosted: Wed Oct 29, 2014 3:56 pm 
Offline
Moderator
Moderator
User avatar

Joined: Sun Jan 02, 2011 12:35 am
Posts: 2801
Location: Southwest
You can probably drop down to 8 without any problems mostly because of the long half life. It takes just about four days or more for that large amount to get out of your system. Then maintaining with 8 mg's should be a breeze. My last post I was being a bit cautious as usual.

Good luck on your drop.

R62

_________________
Don't take yourself so damn seriously


Top
 Profile  
 
PostPosted: Wed Oct 29, 2014 4:33 pm 
Offline
Average Poster
Average Poster

Joined: Tue Oct 28, 2014 2:23 pm
Posts: 10
rule62 wrote:
You can probably drop down to 8 without any problems mostly because of the long half life. It takes just about four days or more for that large amount to get out of your system. Then maintaining with 8 mg's should be a breeze. My last post I was being a bit cautious as usual.

Good luck on your drop.

R62


Thank you! I don't know how to explain this feeling of motivation that's overcome me but I am determined to buckle down and get my life together. Once again, I appreciate the advice!


Top
 Profile  
 
PostPosted: Sat Dec 06, 2014 11:26 pm 
Offline
Average Poster
Average Poster

Joined: Thu Feb 10, 2011 10:54 pm
Posts: 16
i went from 36mg to 16mg with no w/d, iam a little nervous from going from 16mg to 8. ek! but yeah.....36 to 16 was fine.


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 9 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 0 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group